Moduli Space of Families of Positive (n − 1)-Weights

  • Simone CalamaiEmail author


We show the geometrical structure of the moduli space of positive-weighted trees with n labels 1,…,n which realize the same family of positive (n − 1)-weights and we characterize them as a family of positive multi-weights.


Weighted trees Triangular inequalities 



The author is very grateful to Agnese Baldisserri and Elena Rubei for kindly introducing him into the topic of weighted graphs. He wants to thank Xiuxiong Chen for constant support. Many thanks to the referee for careful reading of the manuscript.


  1. Baldisserri, A. (2014). Buneman’s theorem for trees with exactly n vertices. arXiv:1407.0048v1.
  2. Baldisserri, A., & Rubei, E. (2014). On graphlike k-dissimilarity vectors. Annals of Combinatorics, 18(3), 365–381. arXiv:1211.0423v2.MathSciNetCrossRefGoogle Scholar
  3. Baldisserri, A., & Rubei, E. (2016). Families of multiweights and pseudostars. Advances in Applied Mathematics, 77, 86–100.MathSciNetCrossRefGoogle Scholar
  4. Baldisserri, A., & Rubei, E. (2018). Treelike families of multiweights. Journal of Classification, 35, 367–390.MathSciNetCrossRefGoogle Scholar
  5. Billera, L.J., & Holmes, S.P. (2001). Vogtman, geometry of the space of phylogenetic trees. Advances in Applied Mathematics, 27(4), 733–767.MathSciNetCrossRefGoogle Scholar
  6. Buneman, P. (1974). A note on the metric properties of trees. Journal of Combinatorial Theory, Series B, 17, 48–50.MathSciNetCrossRefGoogle Scholar
  7. Dress, A., Huber, K.T., Koolen, J., Moulton, V., Spillner, A. (2012). Basic phylogenetic combinatorics. Cambridge: Cambridge University Press.zbMATHGoogle Scholar
  8. Hakimi, S.L., & Yau, S.S. (1965). Distance matrix of a graph and its realizability. Quarterly of Applied Mathematics, 22, 305–317.MathSciNetCrossRefGoogle Scholar
  9. Hermann, S., Huber, K., Moulton, V., Spillner, A. (2012). Recognizing treelike dissimilarities. Journal of Calssification, 29(3), 321–340.MathSciNetCrossRefGoogle Scholar
  10. Pachter, L., & Speyer, D. (2004). Reconstructing trees from subtree weights. Applied Mathematics Letters, 17(6), 615–621.MathSciNetCrossRefGoogle Scholar
  11. Pachter, L., & Sturmfels, B. (2004). The tropical Grassmannian. Advances in Geometry, 4, 389–411.MathSciNetzbMATHGoogle Scholar
  12. Rubei, E. (2011). Sets of double and triple weights of trees. Annals of Combinatorics, 15(4), 723–734.MathSciNetCrossRefGoogle Scholar
  13. Rubei, E. (2012). On dissimilarity vectors of general weighted trees. Discrete Mathematics, 312(19), 2872–2880.MathSciNetCrossRefGoogle Scholar
  14. Simoes Pereira, J.M.S. (1969). A note on the tree realizability of a distance matrix. Journal of Combinatorial Theory, 6, 303–310.MathSciNetCrossRefGoogle Scholar
  15. Zaretskii, K.A. (1965). Constructing trees from the set of distances between pendant vertices. Uspehi Matematiceskih Nauk, 20, 90–92.Google Scholar

Copyright information

© The Classification Society 2019

Authors and Affiliations

  1. 1.Dipartimento di Matematica e Informatica “Ulisse Dini”Universitá di FirenzeFlorenceItaly

Personalised recommendations